Can Wellbutrin be taken along with Escitalopram to manage fatigue and sleepiness?

default
Posted on Fri, 12 Jun 2015 in Mental Health
Question: Hello,

I am suffering from depression for sometime now. I am more of a depressed person experiencing from fatigue and excessive sleepiness. I am currently taking 10mg of escitalopram for last 3 weeks. I do feel better, although, I do not feel energetic enough. Should I take Wellbutrin? Can I take two antidepressant at once?

Thanks.
doctor
Answered by Dr. Seikhoo Bishnoi 36 minutes later
Brief Answer:
Wait for some more weeks to see improvement with Escitalopram

Detailed Answer:
Hello thanks for asking from HCM for your health related queries

I can understand your concern. Escitalopram is a SSRI drug and the drug results in improvement of serotonergic neurotransmission in brain and help in depression. The drug usually takes about 3-4 weeks to show its full effect. You have been taking the drug since 3 weeks only and though their is improvement still there is lack of energy. In such situation I would advise you to wait for some more weeks to see complete improvement. If symptoms persist even after that then you can consult your doctor to increase the dose of the drug or to add some other antidepressant.

Wellbutrin is Bupropion and the drug can augment the actions of Escitalopram and it can help in resistant depression. You can discuss about this drug with your doctor.

No risk in taking Bupropion and Escitalopram together. Two antidepressants can be taken at once, no need to worry.

Thanks, Please dont hesitate to ask again for more doubts.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Seikhoo Bishnoi 2 hours later
Can you please suggest a dose and best time to take for Wellbutrin? I am currently taking Escitalopram 10mg every morning.

Thanks.
doctor
Answered by Dr. Seikhoo Bishnoi 3 minutes later
Brief Answer:
The drug is usually prescribed in doses of 300-450 mg per day

Detailed Answer:
Hello thanks for asking a follow up question

Bupropion or Wellbutrin is usually used in doses of 150 mg twice a day and some times higher doses are used depending upon clinical condition of the patient. Please visit your psychiatrist and take written prescription of the drug.

Thanks, Please ask again if you have more doubts.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Seikhoo Bishnoi 52 minutes later
Last question, does taking occasional alcohol cause any interaction with any of these antidepressants? Thanks.
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Try to avoid alcohol but there are no significant interactions.

Detailed Answer:
Hello thanks for asking a follow up

It is not advisable to take alcohol while on any psychoactive drug but there are no significant interactions between alcohol and escitalopram. Occasional alcohol intake doesn't cause any serious side effects but try to avoid alcohol.

Thanks
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5179 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Wellbutrin

doctor1 MD

54 y.o. post-menapausal, 140lbs. 5 4 . meds: humira 2x month, toprol (racing heart), lipitor, wellbutrin, prozac & aspirin. my blood pressure has...

doctor1 MD

Im 26. Male. Overall good health and size. Only rx is generic wellbutrin started 4 months ago. Over the last 4 weeks i have noticed about once or...

doctor1 MD

I ve been having extremely bad constipation for over a month. I started a new medication (Cymbalta 90 mg at present). I also take 450 mg of...

doctor1 MD

Hi, i began taking 100mg wellbutrin sr about two weeks ago. I am so tired, to the point that i can t get my schoolwork done. I am working on my MA...

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any...

doctor1 MD

My mother-in-law was on trazodone prior to having a stroke . She seems to need an antidepressant and I am wondering if trazodone is a proper...

doctor1 MD

I feel like I’m going To lose my job if I don’t get some help. I’ve talk to my doctor, I’ve always been scatterbrained and forgetful but the last...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2